Alert archive / Florida / River Flood Warnings in 2023

River Flood Warning 3, NWS Melbourne, FL

June 6, 2023Lake County, Volusia County, Florida

NWS Melbourne, FL issued this river flood warning at Jun 6, 2023, 9:51 PM EDT for Lake County, Volusia County, Florida. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2023, 9:51 PM EDT (01:51 UTC)
Expired
Jun 7, 2023, 9:20 AM EDT
In force
11 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.36 ft at Jun 5, 2023, 10:00 PM EDT.

actionminormoderatemajor123406/0706/08
Action stage
2 ft
Minor stage
2.3 ft
Moderate stage
3 ft
Major stage
4 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

845 
WGUS42 KMLB 070151
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
951 PM EDT Tue Jun 6 2023

...The National Weather Service in Melbourne FL has issued a Flood 
Warning for the following rivers in Florida...

  St Johns River Near Astor affecting Volusia and Lake Counties.

.Tidal influences will cause river levels to hover around Minor 
Flood Stage tonight and Wednesday. The river is forecast to fall 
back to Action Stage by late Wednesday.

For the St. Johns River...including Astor...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning by 11 AM EDT.

&&


FLC069-127-080000-
/O.NEW.KMLB.FL.W.0003.230607T0151Z-230608T0000Z/
/ASTF1.1.ER.230606T1100Z.230606T1630Z.230608T0000Z.NO/
951 PM EDT Tue Jun 6 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...St Johns River Near Astor.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and 
  yards north of Fox Road on Lake County side of Astor, and from 
  River Road northward on Volusia side of river.  Water begins to 
  cover docks at South Moon Fish Camp.

* ADDITIONAL DETAILS...
  - At 8:30 PM EDT Tuesday the stage was 2.3 feet.
  - Forecast...The river is expected to hover around 2.3 feet
    tonight and Wednesday, then drop below flood stage by
    Wednesday evening, and continue to recede to 1.6 feet by
    Sunday.
  - Flood stage is 2.3 feet.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 pm)
Location      Stg   Stg   Day/Time  Wed   Thu   Fri   Sat   Sun

St Johns River
Astor         2.3   2.3   Tue 8 pm  2.3   1.9   1.7   1.6   1.6


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

REH
1 follow-up statement
796 
WGUS82 KMLB 071320
FLSMLB

Flood Statement
National Weather Service Melbourne FL
920 AM EDT Wed Jun 7 2023

...The Flood Warning is cancelled for the following rivers in 
Florida...

  St Johns River Near Astor affecting Volusia and Lake Counties.

.The river has fallen out of Minor Flood stage and is forecast to 
slowly recede through Action Stage through late Thursday.

FLC069-127-071430-
/O.CAN.KMLB.FL.W.0003.000000T0000Z-230607T1320Z/
/ASTF1.1.ER.230606T1100Z.230606T1630Z.230606T2100Z.NO/
920 AM EDT Wed Jun 7 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the St Johns River Near Astor.

* ADDITIONAL DETAILS...
  - At 8:30 AM EDT Wednesday the stage was 2.2 feet.
  - Forecast...The river is expected to remain in Action Stage
    through late Thursday.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed        Forecasts (8 am)
Location      Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

St Johns River
Astor         2.3   2.2   Wed 8 am  2.1   1.9   1.7   1.7   1.6


&&

LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142


$$

ZL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:21 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 6, 9:21 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
921 PM EDT Tue Jun 6 2023

...New UPDATE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 906 PM EDT Tue Jun 6 2023

It's currently quiet across east central Florida with mostly dry
conditions. KMLB radar imagery shows just isolated light
showers and/or drizzle across portions of Lake and Volusia
county. Analysis charts show a ridge of high pressure over the
western Atlantic which is resulting in persistant onshore flow
from the south-southeast. A frontal boundary is situated just
upstream of the high across the eastern CONUS and stretches from
an area of low pressure located over the Northeastern CONUS.
Despite onshore flow in place, dry conditions are forecast to
persist into the overnight hours, before mositure increases into
Wednesday morning and afternoon. Overnight low temperatures are on
track to drop into the upper 60s to low 70s with skies becoming
partly cloudy.

&&

.AVIATION...
(00Z TAFS)
Issued at 906 PM EDT Tue Jun 6 2023

VFR conditions are expected outside of any convection. VCSH and VCTS
have been introduce for the TAF sites into Wednesday afternoon.
Expect light east to southeasterly winds to pick up by the late
morning hours at around 8-10kts.

&&

.PREV DISCUSSION...
Issued at 906 PM EDT Tue Jun 6 2023

Currently-Tonight...Diurnal cu gradually developing along the
westward moving east coast sea breeze across the interior, but not
yet looking too promising for any convective development quite
yet. Still, may still see a few showers/storms develop with the
sea breeze collision near to just west of Lake County toward
sunset, with additional isolated convection lifting northeast into
the Okeechobee/southern Treasure Coast region through early this
evening. Any storms that are able to develop with boundary
collisions over the interior will be able to move slowly east to
northeast across inland areas, but should weaken before nearing
the coast, north of Fort Pierce. Overall, mostly dry conditions
generally expected, with PoPs no more than 20-30 percent.
Overnight lows will range from the upper 60s to low 70s.

Wednesday-Wednesday night...High pressure over the west Atlantic
shifts southward as a frontal trough moves into the southeast U.S.
through tomorrow. This will veer low level winds to an offshore
direction, becoming W/SW. This will continue to increase moisture
across the area, but there still remains some uncertainty on just
how much of an increase there will be. GFS is a little drier than
the ECMWF, with PW values of 1.6-1.7" across the area, and the
ECMWF up to 1.8-1.9 inches into the afternoon. Regardless, enough
moisture should exist, combined with the offshore flow and
potential for late day sea breeze boundary collisions toward the
coast, to produce at least scattered to potentially numerous
showers and storms that will shift eastward and offshore through
the afternoon and evening hours. PoPs are in between the lower MOS
guidance and higher NBM, around 60-70 percent.

A few strong to isolated severe storms will be possible, due to
lingering dry air aloft, and cool temps around -9 to -10C at
500mb. Main threats will be frequent lightning strikes, strong to
locally damaging winds of 40-60 mph, and hail up to an inch in
diameter. However, the east coast sea breeze which will likely
stall near the I-95 corridor could also produce enough low level
helicity to produce a brief tornado or waterspout as storms shift
offshore. SPC maintains a Marginal Risk for severe weather across
east central Florida tomorrow.

Highs will range from the upper 80s to low 90s tomorrow, with
increasing cloud cover expected through the afternoon as
convection increases. As showers and storms shift offshore into
the evening, drier conditions expected overnight, with lows in
the upper 60s to low 70s.

Thursday-Tuesday...(Modified Previous Discussion) W/SW flow aloft
dominates this period (becoming NWRLY late Mon into Tue) as mid-
level temps warm 2-3 degrees at 500 mb. Occasional shortwave
impulses will pass across the central peninsula but any
significant shortwave energy remains forecast to stay northward.
At the surface, light to moderate offshore flow remains dominant
for much of the period, though the ECSB likely forms each day, but
inland progression may be stymied by deeper overall WRLY flow.
The next frontal boundary may fluctuate across N/N-C FL Fri-Sat
before lifting back northward late Sat-Sun. PWAT values seem to
vary across ECFL during the period between 1.40-1.70 inches. Storm
motion continues out of the SW/W for much of this time. This
would tend to focus diurnally induced showers and lightning storms
over the eastern peninsula in the afternoon and evening of each
day. Have continued to keep PoPs below the NBM's "higher" wet
season numbers. Thu-Fri seems to be the highest PoP potential due
to proximity of aforementioned front with 60-70pct. Else for now,
keep 30-50pct precip chances all other days into the extended.
Highs will continue to gradually warm through the period, with
upper 80s to near 90 degrees along the coast to low 90s inland
through Saturday. Then highs look to rise to the low to mid 90s
Sunday into early next week. Overnight lows will continue to range
around the upper 60s to low 70s.

&&

.MARINE...
Issued at 330 PM EDT Tue Jun 6 2023

Tonight...Winds veer to the S/SE this evening and eventually to
the S/SW late tonight through early Wednesday morning as high
pressure east of the area shifts southward. Wind speeds will
generally remain around 10 knots or less, with seas 3-5 feet late
this afternoon falling to 2-4 feet tonight.

Wednesday-Saturday...(Previous Discussion) Offshore flow does
dominate much of this period, but may still see daily sea breezes
eventually form each afternoon, though penetration inland may be
stymied or very slow given the depth of the offshore winds. Speeds
generally AOB 15 kts, but Wed/Thu night's may see winds well
offshore pick up to 14-18 kts. Seas typically AOB 3 ft, but could
kick up to 4 ft at times well offshore in relation to stronger
winds Wed/Thu nights. SCT-NMRS shower/ISOLD-SCT lightning storm
chances during the period, especially Gulf Stream. Much of this
activity will be offshore-moving in the afternoon/evening.
Winds/seas locally higher invof convection.

&&

.HYDROLOGY...
Issued at 330 PM EDT Tue Jun 6 2023

The river level at Astor on the St. Johns River continues near to
just above Minor Flood Stage this afternoon, and should gradually
show a slow decrease through tonight falling to Action Stage into
early Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  89  70  89 /  10  70  30  60
MCO  71  90  72  89 /  20  60  20  60
MLB  71  89  72  90 /  10  70  30  60
VRB  71  90  71  90 /  10  70  30  70
LEE  71  90  71  90 /  30  60  20  60
SFB  70  91  72  90 /  20  60  20  60
ORL  71  91  73  90 /  20  60  20  60
FPR  71  89  71  89 /  20  70  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Fehling/Haley
Hazardous weather outlook, Jun 6, 7:59 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
759 PM EDT Tue Jun 6 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-071000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
759 PM EDT Tue Jun 6 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents exists at all central
Florida Atlantic beaches. Remember to swim only within sight of
a lifeguard, and never enter the ocean alone.

.RIVER FLOOD IMPACT...
The river level at Astor on the St. Johns River is forecast to
remain around Minor Flood Stage, before falling to Action Stage
early Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A moderate risk of rip currents is expected to continue through
the rest of the work week.

Coverage of lightning storms is forecast to gradually increase,
beginning Wednesday and continuing through late week. Strong to
isolated severe storms will be possible into Wednesday afternoon
and early evening, especially with any storm or boundary
collisions that occur with the east coast sea breeze near the
I-95 corridor later in the day. Any stronger storms will be
capable of producing strong to locally damaging wind gusts of 40
to 60 mph, hail up to an inch in diameter, frequent lightning
strikes and locally heavy rainfall. A brief tornado or waterspout
may occur from developing storms near the coast as they push
offshore late in the afternoon and early evening on Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:22 PM EDTSpecial Weather StatementMLBLake23 min
Jun 7, 2:28 PM EDTSpecial Weather StatementMLBSeminole32 min
Jun 7, 2:53 PM EDTSpecial Weather StatementMLBFlagler37 min
Jun 7, 2:55 PM EDTSpecial Weather StatementMLBVolusia50 min
Jun 7, 3:00 PM EDTSevere Thunderstorm WarningMLBLake, Volusia30 min
Jun 7, 3:17 PM EDTSpecial Weather StatementMLBVolusia28 min
Jun 7, 3:30 PM EDTAreal Flood AdvisoryMLBVolusia90 min
Jun 7, 3:40 PM EDTSpecial Weather StatementMLBFlagler35 min
Jun 7, 3:54 PM EDTSpecial Weather StatementMLBBrevard36 min
Jun 7, 4:21 PM EDTSpecial Marine WarningMLB39 min
Jun 7, 4:28 PM EDTSpecial Marine WarningMLB32 min
Jun 7, 4:33 PM EDTSpecial Weather StatementMLBOrange27 min
Jun 7, 4:41 PM EDTSpecial Weather StatementMLBBrevard34 min
Jun 7, 4:50 PM EDTSpecial Marine WarningMLB55 min
Jun 7, 4:54 PM EDTSpecial Marine WarningMLB66 min
Jun 7, 5:01 PM EDTSpecial Weather StatementMLBOrange29 min
Jun 7, 5:08 PM EDTSpecial Weather StatementMLBBrevard22 min
Jun 7, 5:11 PM EDTSpecial Weather StatementMLBIndian River34 min
Jun 7, 5:15 PM EDTSevere Thunderstorm WarningMLBBrevard16 min
Jun 7, 5:17 PM EDTTornado WarningMLBBrevard13 min
Jun 7, 5:33 PM EDTSevere Thunderstorm WarningMLBLake12 min
Jun 7, 5:41 PM EDTSpecial Weather StatementMLBSeminole34 min
Jun 7, 5:45 PM EDTSpecial Weather StatementMLBLake15 min
Jun 7, 5:49 PM EDTSpecial Marine WarningMLB56 min
Jun 7, 5:57 PM EDTSpecial Marine WarningMLB48 min
Jun 7, 6:15 PM EDTSpecial Weather StatementMLBBrevard15 min
Jun 7, 6:30 PM EDTSpecial Weather StatementMLBVolusia30 min
Jun 7, 7:05 PM EDTSpecial Marine WarningMLB25 min

Nearby

River Flood Warnings in Florida, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.